MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y942G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please explain what does it mean by ¿could not find the cranial aspect of the knot¿.Please clarify how the suture was tied during initial surgery (b)(6) 2021? could you please provide the lot number? please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.
 
Event or Problem Description
It was reported by vet that a cat underwent an ovariectomy/animal surgery on (b)(6) 2021 and the suture was used.Additional midline simple interrupted suture was also performed.On (b)(6) 2021, a vet described the linea suture as "ruptured" and was not able to find the fragment from the simple interrupted suture.It appeared to be a single strand of suture material, and could not find the cranial aspect of the knot.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 07/23/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please explain what does it mean by ¿could not find the cranial aspect of the knot¿.I communicated with the veterinarian who performed gigi's hernia repair and they had stated they could not find evidence of a cranial knot (suggesting the knot was not intact).They report finding one long strand of monocryl that was firmly anchored to the knot of the caudal aspect of the incision.They were not able to find a fragment associated with the simple square knot that was also secured on the linea at the time of the initial spay.Please clarify how the suture was tied during initial surgery (b)(6) 2021? the linea was closed using 3-0 monocryl in a simple continuous pattern.Each knot (cranial and caudal aspect of simple continuous pattern) were secured using surgeon's knots with 4 additional throws.An additional simple square knot was placed midline on the linea for additional linea strength (routinely performed to prevent dehiscence or herniation).Could you please provide the lot number? qpmaxk.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Suture from linea was not saved.

Brand Name
MCRYL VIO 36IN 3-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11971516
Report Number2210968-2021-05404
Device Sequence Number4269444
Product Code GAN
UDI-Device Identifier10705031218642
UDI-Public10705031218642
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberY942G
Device Catalogue NumberY942G
Device Lot NumberQPMAXK
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/23/2021
Patient Sequence Number1